# SDR 20001011SH003

- Difficulty date: October 6, 2000
- Submitted: October 6, 2000
- Operation: General aviation
- Aircraft: N84LJ
- Make and model: Cessna 441
- Aircraft serial: 4410084
- Aircraft time: 4,968 hours
- Engine: Garrtt TPE3318
- Engine time: 4,480 hours, 3,578 cycles
- System (JASC): 6122 · Propeller Governor
- Part: Governor
- Condition: Malfunctioned
- Component: Prop Governor, Alidsg
- Component part number: 8971609
- Stage of operation: IN
- How discovered: C
- Nature of condition: K
- Precautionary procedure: E

## Discrepancy

A MECHANIC INSTALLED A NEW PROP GOVERNOR, P/N 897160-9, ON THE RIGHT ENGINE OF A CESSNA 441. WHILE PERFORMING ROUTINE GROUND RUNS AND LEAK CHECKS IT WAS NOTED THAT OIL WAS LEAKING FROM THE TORQUE MOTOR, SPECIFICALLY THE EXIT POINT FOR THE WIRES.  GOVERNOR TIME IN SERVICE 0.0 HOURS SINCE NEW, GROUND RUN TIME ONLY.  THIS PART NUMBER GOVERNOR HAS HAD A HISTORY OF VARIOUS OUT-OF-BOX FAILURES THROUGHOUT THE CESSNA 441 INDUSTRY.  SUBMITTER SUGGESTED THAT WHEN THESE GOVERNORS ARE BEING BENCH CHECKED AFTER ASSEMBLY, THE MANUFACTURER AND/OR OVERHAUL FACILITY SHOULD USE PREHEATED OIL ON THE TEST BENCH AND OPERATE THE GOVERNORS FOR A LENGTH OF TIME.  (X)
